MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87047
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
During an ablation procedure to treat atrial arrhythmia, the intellanav mifi open-irrigated catheter was selected for use.It was reported that they had two catheters with issues.The first catheter had a standard curve and was used for the majority of the procedure until it could no longer be steered.The device had to be replaced with a new catheter that had a large curve to continue the procedure.However, after using the second catheter for a short duration a d07 temperature too high error occurred on the maestro.The tip was not being properly cooled during radio frequency delivery.The catheter was inspected, damage and leakage were observed at the luer hub where the metriq tubing set was connected to the catheter.It was noted that the flow rates were standard for the power settings.The physician attempted to deliver a couple of additional 20watt lesions without having the temperature cut off.They were able to complete the procedure without performing any troubleshooting.No patient complication was reported.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
The intellanav mifi catheter was returned to boston scientific for laboratory analysis.Visual inspection found the irrigation extension tubing partially detached/separated from the luer fitting at the adhesive joint.Therefore, the reported complaint is confirmed.
 
Event or Problem Description
During an ablation procedure to treat atrial arrhythmia, the intellanav mifi open-irrigated catheter was selected for use.It was reported that they had two catheters with issues.The first catheter had a standard curve and was used for the majority of the procedure until it could no longer be steered.The device had to be replaced with a new catheter that had a large curve to continue the procedure.However, after using the second catheter for a short duration a d07 temperature too high error occurred on the maestro.The tip was not being properly cooled during radio frequency delivery.The catheter was inspected, damage and leakage were observed at the luer hub where the metriq tubing set was connected to the catheter.It was noted that the flow rates were standard for the power settings.The physician attempted to deliver a couple of additional 20watt lesions without having the temperature cut off.They were able to complete the procedure without performing any troubleshooting.No patient complication was reported.The device has been returned for analysis.

Brand Name
INTELLANAV MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key15771488
Report Number2124215-2022-45510
Device Sequence Number6490051
Product Code OAD
UDI-Device Identifier08714729938378
UDI-Public08714729938378
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P150005/S017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2023
Device Model Number87047
Device Catalogue Number87047
Device Lot Number0027331218
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown